MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY
Model Number PMX110
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system aspiration pump max 110 (pump max).During the procedure, a hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max; therefore, the pump max was disconnected.The procedure was completed using a non-penumbra pump.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10365457
Report Number3005168196-2020-01097
Device Sequence Number14318470
Product Code NRY
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberF24294-33
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005